How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor
Category: Medical
Satisfied Customers: 51165
Experience:  MBBS MS. Post doctoral fellowship in Sports Medicine. General surgeon and sports medicine specialist
5625079
Type Your Medical Question Here...
Dr. Arun Phophalia is online now

I suffer from insomie, Setraline 50mg at evening, she know

Customer Question

I suffer from insomie
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: Setraline 50mg at evening
JA: Anything else in your medical history you think the Doctor should know?
Customer: she know all
Submitted: 13 days ago.
Category: Medical
Customer: replied 13 days ago.
do you think its better to start taking setraline at day time
Expert:  Dr. Arun Phophalia replied 13 days ago.

What are your age and gender?

Did your insomnia occur after starting Sertraline?

Customer: replied 13 days ago.
Im 34 female
Customer: replied 13 days ago.
i think so
Expert:  Dr. Arun Phophalia replied 13 days ago.

Thanks for the further information.

I am writing the answer for you and will get back to you in 5 minutes.

Customer: replied 13 days ago.
Ok
Customer: replied 13 days ago.
Are you there
Expert:  Dr. Arun Phophalia replied 13 days ago.

I am typing the answer for you.

Expert:  Dr. Arun Phophalia replied 13 days ago.

I am sorry for your symptoms/insomnia.

Insomnia is a known side effect of Sertraline.

The first step is to start taking it in the daytime. See if that helps you with the sleep issue. If it does not, it may also be due to primary issues like depression for which it may have been started.

So insomnia in your case may be due to;

a) Medication

b) Primary issue

c) Both.

Cognitive-behavioral therapy (CBT) is considered the most appropriate treatment for patients with insomnia and depression/anxiety. The components of CBT are;

1) Sleep hygiene education

2) Cognitive therapy

3) Relaxation therapy

4) Stimulus-control therapy

5) Sleep-restriction therapy.

Physical illness is uncommon with the sleep issue. An off and on sleeplessness need to dig the cause for underlying anxiety, depression, or another related issue. A thorough evaluation by history is done to reach a conclusion. Accordingly, medical treatment is commenced. The precipitating factors can be;

1) depression,

2) anxiety,

3) sleep-wake schedule changes,

4) medications,

5) other sleep disorders,

6) medical conditions

7) work-related issues

8) family problem,

9) health events.

All these in isolation or in combination play problems in sleep issues. Good sleep cycle, handling the specific problem, counseling, cognitive-behavioral therapy, medications are employed for the treatment.

If you think it is medication, you may ask your doctor to withdraw it and start another medication.

Please feel free for your follow up questions.

I would be happy to assist you further if you need any more information.

Thanks for using Just Answer.

Customer: replied 13 days ago.
Thank you I already send request for new medication
Expert:  Dr. Arun Phophalia replied 13 days ago.

You are very welcome.

Wishing you a speedy resolution and all the very best in life.

Yes, I agree changing the medicine would help you significantly.

Let me know if you have any further questions or if you wish to talk to me on the phone.